MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 VALPROIC ACID; ENZYME IMMUNOASSAY, VALPROIC ACID

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 VALPROIC ACID; ENZYME IMMUNOASSAY, VALPROIC ACID
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center to report discordant high valproic acid results that were obtained on patient samples on an immulite 2000 xpi instrument.Quality controls (qcs) recovered within ranges on the day of the event.As per the immulite 2000 valproic acid reagent instructions for use (ifu): "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Event or Problem Description
The customer reported discordant high valproic acid results were obtained on eight patient samples on an immulite 2000 xpi instrument.The initial results were not reported to the physician(s), except in the case where a repeat was not done (sample 02).Seven of the eight samples were repeated on the same instrument.The repeated results were reported to the physician(s).The physician(s) did not question the results which were reported.There are no known reports of patient intervention or adverse health consequences due to the elevated valproic acid results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00354 on 01-jul-2024.Additional information 23-sep-2024: siemens evaluated this issue and provided the following conclusion: siemens has reviewed the spy files, main database and error log file provided.There were no errors that would cause discordant results at the time these samples were processing.Based on the file review for these patient samples and corresponding assays there is no indication that the sample and reagent probes caused the discordant results.No indication for level sense issues or bubbles were found.The controls were approved before and after the testing of the samples.These samples were retested and the results obtained were adequate.After 5 am on (b)(6) 2024 no other sample showed a faulty result.It was not possible to identify any faults in the error log at the time of event, as data during that timeframe was no longer available.Since the error log data for the event timeframe and the samples were no longer available for further troubleshooting the root cause could not be identified and the presence of fibrin or hemolysis could not be excluded.The customer is operational.The immulite 2000 valproic acid kit lot 320 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6, the investigation findings and investigation conclusions codes were updated.In section d4, the primary udi number was updated to include the corrected unique device identifier (udi) number.The initial mdr contained only the global trade item number (gtin).

Brand Name
IMMULITE 2000 VALPROIC ACID
Common Device Name
ENZYME IMMUNOASSAY, VALPROIC ACID
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
llanberis LL554 EL
UK  LL554EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy, gwynedd
uk registration #: 3002806944
llanberis LL554 EL
UK   LL554EL
Manufacturer Contact
karen confort
333 coney st.
east walpole, MA 02032
3392069063
MDR Report Key19646619
Report Number1219913-2024-00354
Device Sequence Number20477472
Product Code LEG
UDI-Device Identifier00630414962290
UDI-Public(01)00630414962290(10)320(17)240930
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K000005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue Number10381544
Device Lot Number320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown